Jump to content
CrazyBoards.org

Recommended Posts

Greetings. I am BP11/ADHD and have been through many AD's and combos. My pdoc is very open minded and wants to try me on anything as safe as can be but no MAO's, that might improve my condition. I took 500 mg of Depakote 1x and it seemed to help stabilize my mood. I decided because I needed blood tests for monitoring and my hatred of needles, I dumped it. I stopped lithium several years ago because of the labs, although it helped the BP11. Here is my current daily program:

Wellbutrin 150-175 1x

Atenolol HBP med 25 mg 1x

Adderall 5mg 1-2x occassionally as needed

Armour Thryroid 1gr 1x

Doc started me on a Lamictal sample pak 3 days ago and warned be about the infamous rash to lookout for. No need for labs to monitor. I like that. On the first night I broke the 25mg tab in half just to be cautious, 12.5 mg. In about 3 hours, my mind calmed down and got a sense of peace I haven't had in months. Is it possible this med can work this fast on such a small dose? Each day, I seem to be slowly thinking better. For 10 days, I will stay on 12.5 mg and on day 11, if all goes well, will go up to 25mg for 10 days. Side effects right now are mild headache, upset stomach, maybe some allergic itching, but not sure if that is the med or not. i get occasional breakouts anyway time to time on face and back, due to sweating, clogged pores, etc. How do you know if you get a rash and are there pictures somewhere that show the Lamictal reaction rash? The reaction to the med so far is positive and I hope I can continue it. Thanx for your help.

Link to comment
Share on other sites

Took my very first Lamictal pill last night (was tempted to split it, but decided What the hay)...had mild palpitations and a headache, but that could've been from emotional upset.  Today, baby headache, still hard to tell if it's the L or not, but no other problems.

Best first day on any psychiatric med I've ever tried!  Usually I get heinous side-effects right away, but the Lamictal is being good to me (knock on wood).

Hope it continues to work its magic on you!  I'd be ecstatic if it worked like a chill pill for me.

Link to comment
Share on other sites

I personally would not be alive today if it were not for Lamictal. It has been the only drug to stabilize my BP1 and bring me into a place where I am even able to function in a high professional capacity. I would not worry about the rash- just think of getting well, and give the med a chance to help you do that.

Link to comment
Share on other sites

Search down the pages a little on this forum; I'm pretty sure someone described The Rash.  A few feateres: it's accompanied by flu-like symptoms and often sores around and in your mouth and eyes, and generally comes on slowly, giving you plenty of time to get worried, get very worried, call your pdoc, and visit the ER (and even wait for treatment!).  Go to lamictal.com to read the black-box warning, or Google the name of the syndrome (stevens johnson or something like that).  When I did that several weeks ago I pulled up lots of pages listing symptoms and with nasty pictures of advanced rashiness.

Basically it sounds like The Rash really announces itself well.

Link to comment
Share on other sites

Despite the scalp itch and other body itches, early Lamictal treatment has had an almost miraculous and positive effect to stabilize my brain. It is calming but not sedating. I tried to calm down my mind with Xanax, but it just doesn't agree with my system and causes depression and hangover, even on .05 mg 1x. The itching I'm getting is some kind of allergic reaction to the med and i am hoping it will subside promply. BTW, the itching starts after I eat snacks or my regular meals. Perhaps I need Atarax as a countermeasure.

Search down the pages a little on this forum; I'm pretty sure someone described The Rash.
Link to comment
Share on other sites

Me too with improvement after higher doses.  I had a tiny mood lift on 25 but more irritability than lift.  At 50 and 100 the irritability lessened progressively, and it's gone bye-bye at 200.  I still seem to get a day of hypo when I bump up, but it's only very mildly anxious, very happy hypo.  Other side effects also came back with each bump, but less each time.

I hope your cocktail works!  I call it the lab rat effect, except I think they treat lab rats better than this.  ;)   But it's working for me, and I hope with time it'll work for you!

Link to comment
Share on other sites

I had a tiny mood lift on 25 but more irritability than lift.  At 50 and 100 the irritability lessened progressively, and it's gone bye-bye at 200.

I hope I'll be able to say the same...Day 4 at 25 mg. and I'm feeling a little mellower, haven't had any nightmares since I've started taking this (and that is highly unusual).  Day 2-3 was migraine hell, little itchies here and there, but I'm fine today.  Feeling very slightly woozy but sleeping more deeply than normal, which is exceptionally nice.  Had an upset stomach yesterday--like all day yesterday--but back to normal today.

Hope all the other Lamictal newbies are faring well, or will fare well before long...

Link to comment
Share on other sites

  • 2 weeks later...

I am at 400mg of Lamictal per day. I have been taking it all at once in pm. Today I'm trying 200mg pm & 200mg am. I think I am thinking "how do I feel" way to much. I am just programed that way. Does anybody else feel this way?

fred-c

Link to comment
Share on other sites

I've got to bitch about the slow ass titration.  I know it is just a fact of life with Lamictal, but it really sucks to feel like shit for weeks and not get much relief.  And, since this is my 3rd time titrating up, I KNOW how much it is going to suck.  I am taking 25mg a day now and felt a little boost my 4th day on 25 a day as opposed to 25 every other day, but now it is gone and I feel like crap again.  Depths of crap.  Caverns of crap.  Wanting to lie in bed and stare crap.  My doc put me on a low dose of Seroquel until the Lamictal kicks in more, and that is making me a little zombie-ish.  Probably not helping the lie in bed and stare thing, but at least I am not crazy, mixed-state, anxious, depressed, ram my head into a wall to stop the thoughts girl. 

So things could be worse I suppose.  Still sucks though. 

I usually have weird dreams, not necessarily nightmares, but often not pleasant.  Last night I had an unusually freaky one, that was quite realistic.  Like these things could happen today.  They probably won't, but it is just weird to have dreams that could be reality.  Especially when they involve arguing with people, then you wake up all upset about the argument.  Tangent.  Not sure if it is Lamictal or just any of the meds, or just my normal f***ed up dreams. 

Link to comment
Share on other sites

Fred, I know what you mean about thinking too much about how I am.  I tend to do the same, especially when I feel good.  I start wondering whether I'm feeling too good, whether my mind's racing, that sort of thing.  I'm getting more used to it.  I'm just not used to feeling happy.

Supergwen, I'm really sorry it's hard right now.  I relate; I went into Lamictal titration while I was in a crushing Tegretol depression and several times was tempted to speed it up.  At low doses I got backaches, headaches and nausea after each dose increase, and I wanted to get it over with.  But that wouldn't be prudent, so I just lay in bed and stared as much as I needed to.  I got out as much as possible so I wouldn't take root. 

But hang in there if you can to see if it starts working for you.  In my case, I felt noticeably better at 50, though still only half-speed.  I also experienced a lift for a few days after an increase and then dropped down again.  At 100 I was about 3/4 speed, and at 200 I feel quite good sometimes and my mood is really stabilized.  Some people feel much better at 25, others don't feel a thing until they get to 100 or 200.  It's frustrating, but it'll be worth it to give lamictal a good trial before you bail out.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...